MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO ENT SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO ENT SCOPE
Model Number VNL9-CP
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 11-nov-2025, pentax medical became aware of an event involving a pentax medical video naso-pharyngo-laryngoscope model vnl9-cp, serial number (b)(6) in (b)(6) within the apac region.An endoscope purchased in (b)(6) 2025 was returned due to a malfunction of the insertion flexible tube.The user believed the cause to be poor adhesion of internal materials and expressed strong dissatisfaction with product quality.There was no report of patient harm.This event occurred before use.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Based on the attached image, the surface of the insertion tube was found to be whitened and cracked, with the outer skin peeled off and the underlying blade (metal mesh) exposed.Pentax medical apac performed a good faith effort (gfe) to gather additional information regarding this event and responded to the following questions via email on 26-nov-2025.The cracking was discovered during the pre-use inspection.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report - updated.Manufacturer contact information - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes." h6: codes updated - medical device problem code, component code, type of investigation, investigation findings, investigation conclusions-updated.Additional information: d4: primary unique device identifier (udi).H4: device manufacture date.H11: evaluation summary.Evaluation summary: the event that occurred was ift damage.The investigation concluded that the potential root cause of this failure was damage to the ift outer resin layer due to the use of an incompatible disinfectant solution (revital-ox resert).A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at pentax medical bulgaria on 02-jan-2025 under normal conditions, passed all required inspections, and was released accordingly.There were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 21-jan-2025.No patient harm has been reported.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO ENT SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key23692136
Report Number9610877-2025-00216
Device Sequence Number9193579
Product Code EOB
UDI-Device Identifier04961333255245
UDI-Public(01)04961333255245(11)250102
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVNL9-CP
Device Lot Number25NB11A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown